Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 37, NWS Quad Cities, IA

May 15, 2012Henry County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 15, 2012, 7:36 PM CDT for Henry County, Illinois. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2012, 7:36 PM CDT (00:36 UTC)
Expired
May 15, 2012, 8:00 PM CDT
In force
24 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Henry County, IL

The radar

The Quad Cities radar (KDVN), 61 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 7:50 PM CDTTSTM WND GST 651 N Kewanee, IL5 INCH DIAMETER TREE LIMBS DOWN. NICKEL SIZE HAIL ALSO OCCURRED WITH THE STORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
2519 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WUUS53 KDVN 160036
SVRDVN
ILC073-160100-
/O.NEW.KDVN.SV.W.0037.120516T0036Z-120516T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
736 PM CDT TUE MAY 15 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HENRY COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 800 PM CDT.

* AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
  MPH.  THIS STORM WAS LOCATED APPROXIMATELY 9 MILES NORTHWEST OF
  KEWANEE...OR 6 MILES EAST OF CAMBRIDGE...AND MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GERMAN CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4128 9014 4133 9013 4130 8986 4124 8986
      4123 8986
TIME...MOT...LOC 0036Z 282DEG 27KT 4129 9005
WIND...HAIL 60MPH <1.00IN

$$

08
2 follow-up statements
561 
WWUS53 KDVN 160049
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
749 PM CDT TUE MAY 15 2012

ILC073-160100-
/O.CON.KDVN.SV.W.0037.000000T0000Z-120516T0100Z/
HENRY IL-
749 PM CDT TUE MAY 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EAST CENTRAL HENRY COUNTY...

AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR GERMAN
CORNER...OR NEAR KEWANEE...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4128 9014 4133 9013 4130 8986 4124 8986
      4123 8986
TIME...MOT...LOC 0049Z 282DEG 27KT 4127 8992
WIND...HAIL 60MPH <1.00IN

$$

08
113 
WWUS53 KDVN 160100
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
800 PM CDT TUE MAY 15 2012

ILC073-160110-
/O.EXP.KDVN.SV.W.0037.000000T0000Z-120516T0100Z/
HENRY IL-
800 PM CDT TUE MAY 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HENRY COUNTY HAS
EXPIRED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4128 9014 4133 9013 4130 8986 4124 8986
      4123 8986
TIME...MOT...LOC 0100Z 282DEG 27KT 4125 8981

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:45 PM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, May 15, 2:45 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
245 PM CDT TUE MAY 15 2012

.SYNOPSIS...
THE CWA IS BEGINNING TO EXPERIENCE A COLD FROPA FROM NORTHWEST TO
SOUTHEAST AS OF EARLY AFTERNOON...AND THUS FAR IT IS DRY. WHILE VERY
HIGH BASED CUMULUS HAVE FORMED...SURFACE DEWPOINTS HAVE MIXED DOWN
TO THE MID 30S TO LOWER 40S ALONG THE FRONT. IN
ADDITION...TEMPERATURES NEAR THE FRONT ARE IN THE UPPER 80S TO
90...RESULTING IN VERY LOW RH VALUES AROUND 20 TO 25 PERCENT.
OTHERWISE...TEMPERATURES AS OF 2 PM ARE IN THE LOWER TO MID 80S WITH
DEWPOINTS IN THE MID 40S TO LOWER 50S. AS THE FRONT
APPROACHES...FURTHER DROPS IN DEWPOINTS ARE EXPECTED.

&&

.SHORT TERM...TONIGHT AND WEDNESDAY...
THUNDERSTORM POTENTIAL TONIGHT WILL LIKELY BE MUCH LESS THAN ANY
MODEL SUGGESTS GIVEN THE MUCH LOWER FRONTAL SURFACE DEWPOINTS.
THUS...WILL KEEP MENTION OF AN ISOLATED STORM THROUGH 9 PM...BUT IN
REALITY IF NO STORMS FIRE BY 5 PM...THIS THREAT CAN BE REMOVED.
COVERAGE TO MENTION STORMS NEEDS TO BE 15 PERCENT OR HIGHER...THUS
THAT IS MY PERCENT CHANCE FORECAST. IN REALITY...THERE IS MORE LIKE
A 5 TO 10 PERCENT CHANCE OF STORMS IN ANY LOCATION. IT CERTAINLY IS
RARE TO SEE THE AFTERNOON DEWPOINT DEPRESSIONS OF 40 TO 50 DEGREES
THIS FAR EAST...AS THIS TYPE OF SPREAD IS MORE TYPICAL OF WESTERN
PLAINS...WEST OF A WARM SEASON DRYLINE.

LATE TONIGHT AND WEDNESDAY...NORTH TO NORTHEAST WINDS AND COLD
ADVECTION WILL COMMENCE...WITH LOWS FALLING THE MID 40S NORTHEAST TO
LOWER 50S SOUTH. WITH PLENTY OF SUN AGAIN...LOW DEWPOINTS...AND
DRYING GROUND..EXPECT ANOTHER DEEP MIXING DAY WEDNESDAY...WITH HIGHS
IN THE LOWER 70S EAST...TO MID 70S CENTRAL AND SOUTHWEST.    ERVIN

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...
GENERALLY DRY UNTIL MONDAY...THEN CHANCES FOR THUNDERSTORMS.

OVERVIEW...INITIALIZATION GOOD ON KINEMATICS WITH BL TOO MOIST BIASES
CONTINUE.  VERIFICATION AT 18Z SUGGESTS A 50/50 MIX OF THE 80KM NAM-
WRF AND HI-RES ECMWF WITH ADJUSTMENTS TOWARD DRIER BL CONDITIONS AND
IMPACTS ON DIURNAL TEMPERATURES.  BEYOND DAY 3...A WEIGHTING OF A
60/40 TOWARD HI-RES ECMWF TO GFS DUE TO MOISTURE AND RUN TO RUN
CONTINUITY ISSUES.

WEDNESDAY NIGHT...SEASONABLY COOL AND MOSTLY CLEAR WITH LOWS MOSTLY
COOLER THAN GUIDANCE. LOCAL TOOLS SUGGEST AREAS THAT DECOUPLE MAY
NEED FURTHER LOWERING ON MINS BY UP TO 3 DEGREES FOR LATER SHIFTS.
LIGHT EAST WINDS AND SUBSIDENCE DO SUGGEST CALM TO NEARLY CALM
WINDS FOR SEVERAL HOURS.

THURSDAY INTO SATURDAY...UPPER RIDGING AND DECENT SOUTHERLY WINDS
FOR WARMER AIR ARRIVING TO RESULT IN FAIR SKIES WITH TEMPERATURES
ABOVE NORMAL. LARGE DIURNAL TEMPERATURES LIKELY MORE THAN GUIDANCE
WITH UPPER 70S TO 80+F THURSDAY AND LOWER TO MIDDLE 80S FRIDAY AND
SATURDAY AT A MINIMUM THAT MAY NEED RAISING A FEW DEGREES EACH DAY
MANY LOCATIONS FOR LATER SHIFTS. MINS IN THE 50S THURSDAY MORNING AND
MOSTLY IN THE LOWER TO MIDDLE 60S FRIDAY MORNING.  SUBSIDENCE AND NO
FORCING AND MOISTURE FOR PRECIPITATION IS INDICATED AS DRY SPELL
CONTINUES.

SATURDAY NIGHT THROUGH MONDAY...SLOWLY INCREASING CHANCE OF
THUNDERSTORMS BY MONDAY AS SLOW MOVING AND WEAKENING COOL FRONT
ARRIVES.  CHANCE POPS ARE SUGGESTED DUE TO POOR TIMING ISSUES FOR
LATER SHIFTS. SOME RISK OF SEVERE SUGGESTED WITH PM SBCAPES OF 1500-
2500+ J/KG SUGGESTED ATTM.  LOCAL PAST EVENTS SUGGEST AN EPISODE OR
TWO OF MCS SYSTEMS WITH MOSTLY LIGHT TO MODERATE AMOUNTS FOR THE
AREA.  HIGHS TO FALL INTO THE 70S BY MONDAY DUE TO CONSIDERABLE
CLOUDINESS FROM WEAK UPPER AND SFC LOW CONVERGENT FLOW. DEWPOINTS
SHOULD ALSO RISE AOA 60F FOR SOME HUMIDITY DURING THIS TIME PERIOD.

TUESDAY...KEPT SLIGHT CHANCE POPS ATTM BUT DRY AND NEAR SEASONABLE
TEMPERATURES SUGGESTED FOR LATTER PORTIONS OF MAY WITH MODERATING
HUMIDITY.    NICHOLS

&&

.AVIATION...
WIDESPREAD VFR WEATHER WILL CONTINUE THROUGH THE NEXT 24 HOURS...AS
A FRONT PASSES THROUGH EASTERN IOWA AND ILLINOIS LATE THIS AFTERNOON
AND EVENING...FOLLOWED BY HIGH PRESSURE. A VERY LOW CHANCE FOR AN
ISOLATED THUNDERSTORMS EXISTS AT ALL SITES BETWEEN 21Z TODAY AND
02Z/16. THIS THREAT IS TOO LOW TO PLACE INTO A TAF FORECAST AT THIS
TIME...BUT WILL BE WATCHED FOR FUTURE UPDATES. WINDS WILL BE 10 TO
20 KTS FROM THE WEST SOUTHWEST TODAY...AND TOWARDS 00Z...WILL BECOME
NORTH. AFTER 02Z...NORTH WINDS WILL DECREASE TO 5 TO 10 KTS AND
REMAIN NORTH TO NORTHEAST THROUGH 18Z/16.  ERVIN

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

ERVIN/NICHOLS
Hazardous weather outlook, May 15, 4:52 AM CDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
452 AM CDT TUE MAY 15 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-161000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
452 AM CDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING
MAINLY BETWEEN 4 PM AND 9 PM... AS A COLD FRONT MOVES THROUGH
THE OUTLOOK AREA. THE CHANCE OF THUNDERSTORMS HOWEVER WILL BE
LARGELY DEPENDENT ON THE AMOUNT OF LOW LEVEL MOISTURE... WHICH
REMAINS SOMEWHAT UNCERTAIN. IF SURFACE DEW POINTS CAN REACH
WELL INTO THE 40S OR LOWER 50S THEN ISOLATED TO SCATTERED
THUNDERSTORMS COULD BE EXPECTED TO DEVELOP AHEAD OF THE
FRONT... WITH A FEW POSSIBLY STRONG TO SEVERE CONTAINING HAIL
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS NORTH OF INTERSTATE
80 THURSDAY NIGHT INTO FRIDAY. A BETTER CHANCE FOR MORE WIDESPREAD
STORMS MAY OCCUR FROM LATE SUNDAY INTO MONDAY. IT IS TOO EARLY TO
DETERMINE IF ANY OF THESE EPISODES OF STORMS WILL HAVE THE POTENTIAL
TO PRODUCE SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

05/12

In the hours before

Special weather statement, May 15, 5:56 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
556 PM CDT TUE MAY 15 2012

IAZ052>054-063>068-076>078-087-088-ILZ001-002-007-009-015-024-152345-
WASHINGTON IA-SCOTT IA-MUSCATINE IA-LOUISA IA-LINN IA-KEOKUK IA-
JOHNSON IA-JEFFERSON IA-JACKSON IA-IOWA IA-HENRY IA-CEDAR IA-
CLINTON IA-JONES IA-JO DAVIESS IL-MERCER IL-ROCK ISLAND IL-
STEPHENSON IL-WHITESIDE IL-CARROLL IL-
556 PM CDT TUE MAY 15 2012

...STRONG WINDS ASSOCIATED WITH SHOWERS AND THUNDERSTORMS...

AT 5:50 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD A 25
MILE WIDE BAND OF SHOWERS AND A FEW THUNDERSTORMS MOVING EAST
SOUTHEAST AT 45 MPH. THE LEADING EDGE OF THE SHOWERS AND
THUNDERSTORMS STRETCHED FROM GERMAN VALLEY...ILLINOIS TO
HEDRICK...IOWA.

THE DRY AIR BELOW THE PRECIPITATION IS HELPING TO PRODUCE WINDS
GUSTING UP TO 40 MPH. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING WINDS GUSTING UP TO 55 MPH.

SUDDEN STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

&&

LAT...LON 4251 8993 4248 8940 4220 8939 4219 8968
      4194 8968 4193 8962 4179 8963 4091 9218
      4115 9219 4116 9222 4164 9230

08
Special weather statement, May 15, 6:15 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
615 PM CDT TUE MAY 15 2012

IAZ063>068-076>078-087-088-098-ILZ002-007-009-015-016-024-152345-
WASHINGTON IA-VAN BUREN IA-SCOTT IA-MUSCATINE IA-LOUISA IA-KEOKUK IA-
JOHNSON IA-JEFFERSON IA-IOWA IA-HENRY IA-CEDAR IA-CLINTON IA-HENRY
IL-MERCER IL-ROCK ISLAND IL-STEPHENSON IL-WHITESIDE IL-CARROLL
615 PM CDT TUE MAY 15 2012

...STRONG WINDS ASSOCIATED WITH SHOWERS AND THUNDERSTORMS...

AT 6:11 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
30 MILE WIDE BAND SHOWERS AND A FEW THUNDERSTORMS MOVING EAST
SOUTHEAST AT 45 MPH. THE LEADING EDGE OF THE SHOWERS AND
THUNDERSTORMS STRETCHED FROM NEAR PACKWOOD...IOWA TO NEAR
ROCKFORD...ILLINOIS.

THE DRY AIR IN THE LOWER ATMOSPHERE IS HELPING TO PRODUCE WINDS
GUSTING UP TO 40 MPH. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING WINDS GUSTING UP TO 55 MPH.

SUDDEN STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

&&

LAT...LON 4149 9239 4195 9100 4195 9090 4198 9090
      4203 9074 4203 9016 4212 9017 4218 9028
      4220 8992 4229 8992 4245 8940 4220 8939
      4219 8968 4193 8962 4159 8963 4158 8986
      4147 8986 4108 9137 4104 9137 4085 9203

08
Special weather statement, May 15, 6:44 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
644 PM CDT TUE MAY 15 2012

IAZ054-063>068-076>078-ILZ002-007-009-015-016-024-160015-
WASHINGTON IA-SCOTT IA-MUSCATINE IA-LOUISA IA-KEOKUK IA-JOHNSON IA-
JACKSON IA-IOWA IA-CEDAR IA-CLINTON IA-HENRY IL-MERCER IL-
ROCK ISLAND IL-STEPHENSON IL-WHITESIDE IL-CARROLL IL-
644 PM CDT TUE MAY 15 2012

...STRONG WINDS FROM SHOWERS AND THUNDERSTORMS...

AT 6:40 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD A 30
MILE WIDE BAND OF SHOWERS AND A FEW THUNDERSTORMS MOVING EAST
SOUTHEAST AT 45 MPH. THE LEADING EDGE OF THE PRECIPITATION RAN FROM
NEAR STERLING...ILLINOIS TO ALEDO...ILLINOIS TO BRIGHTON...IOWA.

THE DRY AIR IN THE LOWER ATMOSPHERE IS HELPING TO PRODUCE WINDS
GUSTING UP TO 40 MPH. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING WINDS GUSTING UP TO 55 MPH.

SUDDEN STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

&&

LAT...LON 4233 8939 4220 8942 4219 8968 4194 8968
      4193 8962 4159 8963 4158 8986 4147 8986
      4115 9041 4117 9230 4146 9242

08
Local storm report, May 15, 6:49 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT TUE MAY 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     DAVENPORT               41.56N 90.60W
05/15/2012                   SCOTT              IA   NEWSPAPER

            TIME ESTIMATED. 3 TO 4 INCH TREE LIMB DOWN AT THE QUAD
            CITY TIMES.

0620 PM     TSTM WND DMG     4 SSE DAVENPORT         41.50N 90.57W
05/15/2012                   ROCK ISLAND        IL   TRAINED SPOTTER

            TIME ESTIMATED. 5 INCH TREE LIMB DOWN IN ROCK ISLAND.

&&
Local storm report, May 15, 6:57 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
657 PM CDT TUE MAY 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND GST     5 NW DAVENPORT          41.60N 90.68W
05/15/2012  M45.00 MPH       SCOTT              IA   DEPT OF HIGHWAYS

            IOWA DOT RWIS.

0622 PM     TSTM WND GST     4 SSW BETTENDORF        41.52N 90.51W
05/15/2012  M54.00 MPH       ROCK ISLAND        IL   DEPT OF HIGHWAYS

            IOWA DOT RWIS.

&&
Special weather statement, May 15, 7:15 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
715 PM CDT TUE MAY 15 2012

IAZ064>068-077-078-087>089-ILZ007-009-015>018-024>026-160045-
WASHINGTON IA-SCOTT IA-MUSCATINE IA-LOUISA IA-JOHNSON IA-JEFFERSON IA-
HENRY IA-DES MOINES IA-CEDAR IA-CLINTON IA-HENRY IL-MERCER IL-
PUTNAM IL-ROCK ISLAND IL-WARREN IL-WHITESIDE IL-BUREAU IL-CARROLL IL-
HENDERSON IL-
715 PM CDT TUE MAY 15 2012

...STRONG WINDS WITH SHOWERS AND THUNDERSTORMS...

AT 7:13 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 30
MILE WIDE BAND OF SHOWERS AND A FEW THUNDERSTORMS MOVING EAST
SOUTHEAST AT 35 MPH. THE LEADING EDGE OF THE SHOWERS AND
THUNDERSTORMS STRETCHED FROM NEAR WALNUT...ILLINOIS TO
WINFIELD...IOWA.

THE DRY AIR IN THE LOWER ATMOSPHERE IS HELPING TO PRODUCE WINDS
GUSTING TO 40 MPH. SOME OF THE STRONGER STORMS MAY PRODUCE WINDS
GUSTING UP TO 55 MPH.

SUDDEN STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

&&

LAT...LON 4115 8963 4123 8964 4123 8986 4114 8987
      4115 9043 4107 9044 4097 9156 4133 9193
      4195 8969 4191 8962 4159 8962 4158 8916
      4117 8917

08

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:05 PM CDTSevere Thunderstorm WarningDVNHenry, Mercer, Rock Island40 min
May 15, 7:15 PM CDTSpecial Weather StatementDVNBureau, Henry, Mercer, Putnam, Rock Island, Whiteside30 min
May 15, 7:48 PM CDTSpecial Weather StatementDVNBureau, Henry, Mercer, Putnam27 min
May 15, 8:16 PM CDTSpecial Weather StatementDVNBureau, Henry, Mercer, Putnam29 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.